Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 7, NWS Great Falls, MT

February 18, 2015

NWS Great Falls, MT issued this high wind warning at Feb 18, 2015, 3:40 AM MST. It took effect at Feb 18, 2015, 5:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 3:40 AM MST (10:40 UTC)
In effect from
Feb 18, 2015, 5:00 PM MST
Expired
Feb 19, 2015, 6:21 AM MST
In force
13 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WWUS75 KTFX 181040
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 AM MST WED FEB 18 2015

MTZ009-048-182245-
/O.UPG.KTFX.HW.A.0006.150218T1900Z-150219T1900Z/
/O.NEW.KTFX.HW.W.0007.150219T0000Z-150219T1600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS
340 AM MST WED FEB 18 2015

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE ALONG THE
  ROCKY MOUNTAIN FRONT THIS AFTERNOON WITH STRONG WINDS EXPECTED
  NEAR FAVORED CANYONS BY THIS EVENING THROUGH EARLY THURSDAY
  MORNING. STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-
  PROFILE VEHICLES.

* WINDS: WESTERLY WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE
  LIKELY. 

* LOCATIONS AFFECTED INCLUDE: MARIAS PASS...EAST GLACIER.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
216 
WWUS75 KTFX 182128
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
228 PM MST WED FEB 18 2015

MTZ009-048-191100-
/O.CON.KTFX.HW.W.0007.150219T0000Z-150219T1600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
228 PM MST WED FEB 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT WITH STRONG WINDS EXPECTED NEAR FAVORED CANYONS
  THIS EVENING THROUGH EARLY THURSDAY MORNING. STRONG WINDS WILL
  MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE
  LIKELY.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...EAST
  GLACIER...HEART BUTTE.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
190 
WWUS75 KTFX 191021
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
321 AM MST THU FEB 19 2015

MTZ009-048-191600-
/O.CON.KTFX.HW.W.0007.000000T0000Z-150219T1600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
321 AM MST THU FEB 19 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT WITH STRONG WINDS EXPECTED NEAR FAVORED CANYONS
  THROUGH EARLY THURSDAY MORNING. STRONG WINDS WILL MAKE TRAVEL
  DIFFICULT FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE 
  LIKELY.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
043 
WWUS75 KTFX 191321
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
621 AM MST THU FEB 19 2015


MTZ009-048-191430-
/O.CAN.KTFX.HW.W.0007.000000T0000Z-150219T1600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
621 AM MST THU FEB 19 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 18, 3:32 AM MST, 8 minutes earlier.

Area forecast discussion, Feb 18, 3:32 AM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 AM MST Wed Feb 18 2015

.DISCUSSION...
Today through Friday...An upper ridge over the Pacific Northwest
this morning will shift east and be weakened by a weather
disturbance aloft which will move through the forecast area tonight.
Expect only some high level moisture with it. Thursday another
weather disturbance aloft will move through the forecast area with
again mainly high level moisture. The only threat for precipitation
through Thursday will be over Blaine County this morning and the
Rocky Mountain Front Thursday afternoon. The pattern will begin
changing Thursday night as a weather disturbance aloft with
more moisture will bring an increasing chance of snow to the
Rocky Mountain Front and southwest Montana. Friday cooler air will
move into the forecast area along with a very moist airmass. In
addition weak instability will develop. Snow will be likely over
the mountains with several inches accumulation. The plains will
see scattered snow showers or possibly rain showers. As for the
high wind watch have upgraded the climatologically favored areas
for strong winds in the Rocky Mountain Front to a high wind
warning. As was mentioned in a previous discussion winds aloft
will not be all that strong but a strong surface pressure gradient
should be sufficient for a few locations to get high winds this
evening into early Thursday morning. Blank

Friday Night through Wednesday...Model solutions continue to remain
in agreement keeping northwesterly flow over the area through early
next week. Conditions will quickly transition to a cooler and more
seasonal pattern Friday evening as a shortwave embedded with the
larger scale northwesterly flow aloft moves into the area bringing
moisture associated with a cold front and a reinforcing shot of cold
air through Saturday. Some moderation is expected by Sunday although
models are not in good agreement over how long and how cold the
latest temperature drop will be. By Monday most of the potential for
precipitation will have diminished and temperatures should climb
back towards more seasonal values. Model consensus breaks down by
Tuesday. Northwesterly flow aloft is maintained, but locations and
timing of embedded shortwaves differs dramatically in the major
model solutions so have gone with a more climatological solution to
precipitation through the rest of the long term forecast. Suk

&&

.AVIATION...
UPDATED 0533Z.
An upper level high pressure ridge remains over the West Coast and
this is causing northwest flow aloft over Central Montana. A weak
disturbance is moving through this flow and causing some lower cigs.
The chance for snow is low and conditions should remain VFR. A
chance for IFR conditions does exist, however, near KCTB. Continued
cloud cover and winds shifting to the southwest should for the most
part keep this area VFR as well. Cloud cover will decrease Wednesday
although a shortwave moving onto the West Coast will cause some
increased winds across the Rockies.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  36  54  30 /   0   0  10  10
CTB  49  33  51  30 /   0   0  10  10
HLN  52  34  55  33 /   0   0  10  30
BZN  48  27  53  29 /   0   0  10  40
WEY  38  18  41  24 /   0   0  10  30
DLN  51  30  53  32 /   0   0  10  30
HVR  45  27  52  29 /  10   0  10  10
LWT  45  31  48  28 /  10   0  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from 5 PM this afternoon to 9 AM MST Thursday
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.